Alert archive / Florida / Flash Flood Warnings in 1995

Flash Flood Warning 3, NWS Tampa Bay, FL

October 9, 1995Lee County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Oct 9, 1995, 5:00 AM EDT for Lee County, Florida. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 1995, 5:00 AM EDT (09:00 UTC)
Expired
Oct 9, 1995, 11:00 AM EDT
In force
6 hr
Issued by
NWS Tampa Bay, FL
Area
Whole counties

County Lee County, FL

The radar

The Tampa radar (KTBW), 132 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 1995-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 1995-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
811 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTBW 090906
FFWTBW
FLC071-091500-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL
500 AM EDT MON OCT 9 1995
 
THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A
FLOOD WARNING
EFFECTIVE UNTIL 1100 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST FLORIDA
 
   ...SOUTHERN LEE COUNTY
 
THE FLOOD WARNING FOR SOUTHERN LEE COUNTY IS BEING EXTENDED UNTIL
1100 AM EDT TODAY. EXTENSIVE FLOODING CONTINUES TO OCCUR ALONG AND
NEAR THE IMPERIAL RIVER IN THE BONITA SPRINGS AREA. MANY ROADS
WITHIN THIS AREA REMAIN FLOODED...INCLUDING SERIOUS FLOODING NEAR
I 75 AND BONITA SPRINGS ROAD. MANDATORY EVACUATIONS HAVE BEEN
IMPLEMENTED IN SEVEREAL BONITA SPRINGS NEIGHBORHOODS.
 
ALTHOUGH NO NEW SIGNIFICANT RAIN HAS OCCURRED IN THE BONITA SPRINGS
AREA DURING THE EARLY MORNING HOURS...ADDITIONAL HEAVY RAINS MAY
BEGIN TO RE-DEVELOP ACROSS THE AREA DURING THE LATE MORNING TO EARLY
AFTERNOON HOURS TODAY...WHICH MAY LEAD TO ADDITIONAL FLOODING
PROBLEMS.
 
IF YOU LIVE IN OR NEAR THE FLOOD WARNING AREA...PLEASE PAY CLOSE
ATTENTION TO ALL INSTRUCTIONS GIVEN TO YOU BY YOUR LOCAL EMERGENCY
MANAGEMENT OFFICIALS. IF YOU ARE ASKED TO EVACUATE...LEAVE WITHOUT
DELAY.
 
A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RI`SING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL TV OR RADIO STATIONS
FOR FURTHER STATEMENTS AND OR ADDITIONAL WARNINGS SHOULD THEY BECOME
NECESSARY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 3:28 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Oct 9, 3:28 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL
328 AM EDT MON OCT 9 1995

ALL MODELS CONT TO ADVERTISE A RATHER WET WEATHER SCENARIO FOR MUCH OF
THE FA DURING THE NEXT FEW DAYS. MORNG WATER VAPOR LOOP CONTS TO SHOW
PLUME OF DEEP TRPCL MSTR STREAMING NWD INTO THE STATE FROM THE WRN
CARIBBEAN...WITH NO IMMEDIATE END IN SIGHT. 88D IS RATHER QUIET
ATTM...HOWEVER WITH ELY WV AND INVERTED TROF PROGD BY MODELS TO CONT
LIFTING NWWD ACRS THE STATE DURING THE NEXT 24 HRS AS WELL AS FNTL
BNDRY REMAINING STNRY ACRS THE N...MORE HEAVY RAINS ARE A DISTINCT
POSSIBILITY FOR THE FA. THE PROBLEM WITH THE FCST IS DECEIDE WHERE
THIS HEAVY RAINFALL MIGHT OCCUR. DUE TO THE HIGH PW'S VALUES EXCEEDING
2" AND UNCERTAINTIES IN MODEL OUTPUT I WILL TEND TO LEAVE POPS QUITE
HIGH (GOOD CHANCE TO LIKELY CAT) IN MOST GROUPS TODAY THROUGH TUESDAY.
AFTER DISCUSSING THIS SITUATION WITH MIA WILL PLAN ON KEEPING FLOOD
WATCH IN PLACE FOR GROUP @4 FOR TODAY AND LET DAYSHIFT DECEIDE WHETHER
IT NEEDS TO BE EXPANDED FURTHER TO THE N LATER TODAY BASED ON 88D
TRENDS. I ALSO PLAN ON EXTNDG FLOOD WARNING FOR LEE COUNTY THROUGH 11
AM THIS MORNG DUE TO THE FLOODING THEY ARE CURRENTLY EXPERIENCING. AS
FAR AS TMPS GO WILL USE A BLEND OF THE FWC/FAN GUIDANCE BUT WILL LEAN
TOWARD LWR DAYTIME MAXS DUE TO EXPECTED CLOUDS AND PRECIP. THANKS FOR
COORD CALL MIA.

@1 LEVY
@2 CITRUS HERNANDO SUMTER
@3 HARDEE HILLSBOROUGH MANATEE PASCO PINELLAS POLK
@4 CHARLOTTE DESOTO HIGHLANDS LEE SARASOTA

TPA WW 88/75 88/74 89 57756

MCMICHAEL

Nearby

Flash Flood Warnings in Florida, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.